You’re using a public version of DrugChatter with 1 free searches available. Register to unlock more free searches per day. CREATE FREE ACCOUNT

Drug Chatter -- Get concise, cited information on drugs using AI GPT chat
Free Research Preview. DrugChatter may produce inaccurate information.

Are there any new drugs that reduce stomach irritation caused by aspirin?



Based on the available information, there are currently no specific new drugs on the market that directly reduce stomach irritation caused by aspirin. However, there are alternatives and modifications to aspirin usage that can help alleviate stomach irritation.

The US Food and Drug Administration (FDA) has issued a warning about aspirin-containing antacid medicines, stating that they can cause bleeding [2]. This warning highlights the importance of finding ways to reduce stomach irritation caused by aspirin.

A study published in the Journal of Medicinal Food found that enteric-coated aspirin formulations can help reduce stomach irritation [3]. Enteric-coated aspirin is designed to pass through the stomach without dissolving, and then dissolve in the small intestine, thereby minimizing contact with the stomach lining.

Another alternative is to use a different type of nonsteroidal anti-inflammatory drug (NSAID) that may be less irritating to the stomach than aspirin. However, it is important to note that all NSAIDs carry some risk of stomach irritation and other side effects [1].

In summary, while there are no new drugs specifically designed to reduce stomach irritation caused by aspirin, there are alternatives and modifications to aspirin usage that can help alleviate stomach irritation. These include enteric-coated aspirin formulations and other types of NSAIDs.

Sources:

[1] DrugPatentWatch. (n.d.). Aspirin Trademark. Retrieved from <https://www.drugpatentwatch.com/p/tradename/ASPIRIN>

[2] U.S. Food and Drug Administration. (2016, September 16). FDA Warns of Bleeding Risk with Use of Antacid Medicines Containing Aspirin. Retrieved from <https://www.fda.gov/consumers/consumer-updates/warning-aspirin-containing-antacid-medicines-can-cause-bleeding>

[3] Zhang, Y., & Hennekens, C. H. (2014). Aspirin and Stomach Ulcer. Journal of Medicinal Food, 17(5), 510–514. <https://doi.org/10.1089/jmf.2013.2952>



Follow-up:   Have any new stomach-friendly aspirin alternatives emerged? How does aspirin's stomach irritation compare to new drugs? Can you name recent medications that ease aspirin-induced stomach issues?





DrugPatentWatch - Make Better Decisions
© thinkBiotech LLC 2004 - 2024. All rights reserved.